MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 6603880
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the port became disconnected with perforations at the base causing leakage.The device was reportedly removed.There is no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one m.R.I.Lp plastic port with 6.6 fr s/l silicone catheter and six electronic photos were returned for evaluation.Functional, gross visual, microscopic visual, tactile and dimensional evaluations were performed.The investigation is confirmed for a catheter break at the port stem, as a fragment of interim tubing was observed on the port stem.The break surface of the fragment located on the port stem has roughness and an uneven break surface consistent with tearing.The cath-lock had scratches and chips on the surface which are consistent with characteristics of manipulation of the cath-lock with tools/instruments.The inner and outer diameters of the catheter tubing were measured and found to be within specifications.From the diameters measured in the catheter tubing the wall thickness was computed to 0.0224 in., which is within specifications.The diameter of the widest region of the port stem barb was found to be within specifications.The narrowest constriction of the cath-lock was measured to be 0.0947 in.And specifications are 0.092 in.To 0.094 in.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7648524
Report Number3006260740-2018-01528
Device Sequence Number1651722
Product Code LJT
UDI-Device Identifier00801741027413
UDI-Public(01)00801741027413
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6603880
Device Catalogue Number6603880
Device Lot NumberREXJ1070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1